High blood pressure drug recalled because labels were mixed up

Brittany A. Roston - Mar 24, 2021, 4:43pm CDT
High blood pressure drug recalled because labels were mixed up

Another drug recall over mislabelled bottles has been announced, this one involving a medication used to treat high blood pressure. According to Alembic Pharmaceuticals, the recall involves a single lot of telmisartan tablets, which were packaged with 30 tablets in a bottle. The issue is about a label mix-up that resulted in the incorrect dosage.

The recall is happening at the consumer level, according to the recall notice, which was recently published by the FDA. The voluntary recall was announced after the company received a complaint about a bottle of 30-count telmisartan tablets that were labeled as containing 20mg dosage, but that actually contained a 40mg dosage.

As a result, patients who have a mislabelled bottle may end up taking double their usual dosage, which could end up causing low blood pressure, elevated potassium, and an impact on kidney function. No reports of these unwanted effects related to the recall have been received, however.

The recalled product contains the NDC Number 62332-087-30 and the lot number 1905005661. The product expires in March 2022. Consumers can check whether their product contains tablets with the correct dosage by checking the embossing and shape of the pills.

The company explains:

The wrong product can be identified by checking the shape and embossing details on the tablets i.e. Telmisartan Tablets, USP, 20 mg bottles may incorrectly contain oval shaped White to off-white tablets debossed with L203 on one side instead of correct product i.e. round shaped White to off-white tablets debossed with L 202 on one side.

Consumers who have a bottle of the recalled product are advised to continue using it until they’ve talked with their doctor or pharmacist about getting a replacement.


Must Read Bits & Bytes